Alert archive / California / Freeze Warnings in 2019
Freeze Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Sep 30, 2019, 2:57 AM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Oct 1, 2019, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 2:57 AM PDT (09:57 UTC)
- In effect from
- Oct 1, 2019, 1:00 AM PDT
- Expired
- Oct 1, 2019, 8:08 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS76 KEKA 300957 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 257 AM PDT Mon Sep 30 2019 ...ONE MORE COLD NIGHT ACROSS INTERIOR VALLEYS... An exiting upper trough will usher in a dry and cold air-mass across Northwest CA on tonight. Early morning temperatures on Tuesday may fall to the upper 20s to lower 30s across the coldest interior valley locations of Trinity...Mendocino and Humboldt Counties and locally down possibly to the mid 20s. Closer to the coast temperatures may drop into the mid to upper 30s and some localized frost is possible. Confidence is low on the exact location of the coldest temperatures. CAZ106>108-110-111-302300- /O.UPG.KEKA.FZ.A.0004.191001T0800Z-191001T1600Z/ /O.NEW.KEKA.FZ.W.0006.191001T0800Z-191001T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 257 AM PDT Mon Sep 30 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 1 AM to 9 AM PDT Tuesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Bridgeville, Weaverville, Burnt Ranch, Trinity Center, Hayfork, Ruth, Leggett, Laytonville, Willits, Covelo and many rural valleys. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-105-112-113-302300- /O.NEW.KEKA.FR.Y.0020.191001T0800Z-191001T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 257 AM PDT Mon Sep 30 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet, Orleans, Willow Creek, Boonville, Comptche, Hopland, and many rural valleys. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ101-103-104-109-302300- /O.NEW.KEKA.FR.Y.0020.191001T0800Z-191001T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 257 AM PDT Mon Sep 30 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Mainly away from the immediate coast including Fortuna, Blue Lake, Scotia, Petrolia, Honeydew, Ettersberg, Fort Bragg, Point Arena. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
107 WWUS76 KEKA 302110 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 210 PM PDT Mon Sep 30 2019 CAZ101-109-112-302215- /O.CAN.KEKA.FR.Y.0020.191001T0800Z-191001T1600Z/ Coastal Del Norte-Mendocino Coast-Southwestern Mendocino Interior- 210 PM PDT Mon Sep 30 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$ CAZ106>108-110-111-011015- /O.CON.KEKA.FZ.W.0006.191001T0800Z-191001T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 210 PM PDT Mon Sep 30 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Covelo, Weaverville, Burnt Ranch, Trinity Center, Garberville, Bridgeville, Leggett, Laytonville, Willits. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102>105-113-011015- /O.CON.KEKA.FR.Y.0020.191001T0800Z-191001T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southeastern Mendocino Interior- 210 PM PDT Mon Sep 30 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Ukiah, Hopland, Arcata, Eureka, Fortuna, Gasquet, Orleans, Willow Creek, Petrolia, Honeydew, Ettersberg. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
183 WWUS76 KEKA 011011 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 311 AM PDT Tue Oct 1 2019 CAZ106>108-110-111-011600- /O.CON.KEKA.FZ.W.0006.000000T0000Z-191001T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 311 AM PDT Tue Oct 1 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Covelo, Weaverville, Trinity Center, Bridgeville, Leggett, Laytonville, Willits, Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ109-112-011600- /O.EXA.KEKA.FR.Y.0020.000000T0000Z-191001T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- 311 AM PDT Tue Oct 1 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect until 9 AM PDT this morning. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Protected areas just inland from the coast including Fort Bragg, Boonville, Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102>105-113-011600- /O.CON.KEKA.FR.Y.0020.000000T0000Z-191001T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southeastern Mendocino Interior- 311 AM PDT Tue Oct 1 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Areas away from the immediate coast including Gasquet, Ukiah, Hopland, Arcata, Eureka, Fortuna, Petrolia, Honeydew, Ettersberg. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
297 WWUS76 KEKA 011508 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 808 AM PDT Tue Oct 1 2019 CAZ106>108-110-111-011615- /O.CAN.KEKA.FZ.W.0006.000000T0000Z-191001T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 808 AM PDT Tue Oct 1 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Freeze Warning. $$ CAZ102>105-109-112-113-011615- /O.CAN.KEKA.FR.Y.0020.000000T0000Z-191001T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 808 AM PDT Tue Oct 1 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Sep 29, 2:29 PM PDT, 12 hours 28 minutes earlier.
Area forecast discussion, Sep 29, 2:29 PM PDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
229 PM PDT Sun Sep 29 2019
.SYNOPSIS...Much cooler conditions will continue today as a cold
upper-level storm system drops south across the western United
States. This will bring rain and high elevation snow showers again
today, mainly in afternoon and in the north. Freezing overnight
temperatures will be likely across wind sheltered valleys Monday
night into Tuesday morning.
&&
.DISCUSSION...The upper level low continues to sit and spin over
Washington and Oregon while shortwaves pinwheel through southern
Oregon and northwest CA. A stronger impulse brought a couple
bands of heavy showers and isolated lightning to the coastal areas
today and that should continue through early evening. On the back
side of these bands clearer skies and drier low level air is
filtering into the northern coastal waters and is very evident
on visible imagery. Forecast models are depicting mid and low
cloud cover persisting across the interior zones tonight thus
reducing the affects of radiative heat loss as well as maintaining
higher surface dew points. The upshot is have not re-introduced
another frost advisory for tonight over the interior valleys.
However tomorrow night should be a different story as clear skies
and much lower dew points are expected. A Freeze Watch is in
effect for that period to reflect the freezing potential for the
interior valleys. Thereafter the upper heights rise and Tuesday
afternoon temperatures finally warm back into the 70s across the
interior with additional warming on Wednesday. Wednesday morning
more frost is possible in the colder valleys of Trinity county and
eastern Mendocino county, but it is expected to be less
widespread than Tuesday morning. Wednesday night into Thursday
another system moves into the Pacific Northwest. The trailing
front passes over NW CA, but the main system stays will to the
north. Current models are showing this to be fairly dry, but it
will cool temperatures off in the inland areas and there is the
potential for some light rain. This sets up a more zonal flow
pattern for the Friday. Again current models generally keep the
area. For the weekend the model solutions really start to diverge
and by 12Z Sunday the GFS and ECMWF are out of phase. The GFS
shows a trough while the ECMWF shows a large ridge. The ensembles
are also showing a fairly wide variety of solutions so confidence
is lower than normal for next weekend.
&&
.AVIATION...Major upper level short wave driving significant
showers across the north coast this afternoon will push south this
evening. gradual drying trend will be interrupted by a weaker
short wave rotating around the upper level trough. Expect mid
level clouds to persist overnight as the lower levels dry out a
bit in the wake of this afternoon's disturbance. Will thus be
keeping conditions mostly VFR overnight after dipping into brief
IFR conditions today. ST
&&
.MARINE...The low pressure system bringing showers and thunderstorms
this afternoon will migrate inland tonight...allowing high
pressure to build across the NE PAC Monday and Tuesday. North
winds will pick up but remain mostly below small craft advisory
level across the NW CA waters. Seas will also continue to taper
and remain in the single digits through the later part of the
workweek. ST
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Watch from late Monday night through Tuesday morning for
CAZ106>108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PDT this afternoon for PZZ455-
470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 29, 3:30 AM PDT, 23 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 330 AM PDT Sun Sep 29 2019 CAZ101-103-104-109-112-113-301030- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 330 AM PDT Sun Sep 29 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is possible Tuesday morning in the most sheltered valleys away from the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-301030- Del Norte Interior-Northern Humboldt Interior- 330 AM PDT Sun Sep 29 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms this afternoon. Snow levels will fall to around 4,500 feet this afternoon. Accumulations of up to three inches are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost or freezing temperatures are possible Monday and Tuesday mornings in the most sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-110-111-301030- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 330 AM PDT Sun Sep 29 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect through 8am this morning. There is a slight chance for thunderstorms this afternoon. Snow levels will fall to around 4,500 feet this afternoon. Accumulations of up to three inches are possible. A Freeze Watch is currently in effect for tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Freeze Watch is currently in effect for Monday morning. Tuesday and Wednesday mornings frost or freezing temperatures are possible in the colder valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:57 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 29 hr |
Nearby
Freeze Warnings in California, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.